Xanax Help?

I was put on xanax after the birth of my daughter. Which has been 4 and 1/2 months ago. Latley I have been trying to ween off of it.. It was ok at first, now i amd having really bad anxiety during the day that make my chest feel like I am having a heart attack. I don't have any appetite. I am not sleeping at all during the night. Has anybody been on xanax if so for how long and how did you finally get off of it.

5 Answers

Relevance
  • emtd65
    Lv 7
    1 decade ago
    Favorite Answer

    Obviously you were taking it every day for awhile. Once you have done this it can and is difficult to stop. What you should do is consult your doctor. There are other medications which are safe to take daily which are "safer" then Xanex. None of these meds are a cure, but a tool. Once you discontinue them your symptoms will return. Along with any of these meds it is best to combine therapy. I have worked in the medical field for years and take such meds and combine it with therapy. I have had many patients who do the same. We are fortunate in this day and age to have these meds available. Just 30 years or so ago they did not exist and many housewives were said to have had nervous brake downs, some even hospitalized etc. So, talk to your doctor. Good Luck !

  • 1 decade ago

    Alprazolam is used to treat anxiety disorders and panic attacks. Alprazolam is in a class of medications called benzodiazepines. It works by decreasing abnormal excitement in the brain.

    Alprazolam may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:

    drowsiness

    light-headedness

    tiredness

    dizziness

    irritability

    talkativeness

    dry mouth

    increased salivation

    changes in sex drive or ability

    changes in appetite

    weight changes

    difficulty urinating

    Some side effects can be serious. The following symptoms are uncommon, but if you experience any of them, call your doctor immediately:

    seizures

    seeing things or hearing voices that do not exist (hallucinating)

    severe skin rash

    yellowing of the skin or eyes

    memory problems

    confusion

    problems with coordination

    Alprazolam may cause other side effects. Call your doctor if you have any unusual problems while taking this medication.

    Please see the web pages for more details on Alprazolam (generic name) Xanax (brand name).

  • 1 decade ago

    This is something that you should go to your Dr. with. He/she can help ween you down or off or you could opt for a different anti-anxiety medication. They may also look at counseling before going off medication completely. Your body gets used to the effects of these drugs and it can be dangerous to stop taking with out the advice of a health care provider.

  • 1 decade ago

    You're on Xanax for a reason. Resolve the reason. Don't try to wean yourself. Speak to your therapist. If you don't have one, get one.

    Source(s): I'm a nurse.
  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    Ask your doctor, and look it up online.

Still have questions? Get your answers by asking now.